Post navigation

Prev: (12/28/21) | Next: (12/28/21)

Fentanyl suspected after one dead, two revived with Narcan in Boylston apartment overdose

One person died and Narcan helped revive two others after a group suffered overdoses Thursday night in a Boylston Ave apartment. A worse tragedy may have been averted thanks to an alert neighbor.

According to Seattle Fire, crews were dispatched to a building in the 1400 block of Boylston around 8 PM Thursday night after a 911 caller said they could see a male in the apartment unit across from their building slumped on a barstool against a window.

Seattle Police and arriving medics made entry into the fourth floor apartment and reported three patients at the scene including the unresponsive male and two other patients suffering from a suspected drug overdose. Seattle Fire crew members administered Narcan opioid antidote and began CPR on the occupants of the unit.

Seattle Fire says one patient died at the scene and the other two were transported to Harborview after being revived. We do no have further information on their condition.

According to SPD, “a white powdery substance” believed to be fentanyl was found in the apartment “along with other narcotics and paraphernalia.”

Overdose deaths from synthetic opioids, primarily fentanyl, have skyrocketed and accounted for 64% of the more than 100,000 drug overdose deaths in the country between May 2020 and April 2021. Fentanyl, a powerful synthetic opioid that is similar to morphine but can be 50 to 100 times more potent, is now the number one killer of 18-to-45 year olds in the United States. King County statistics show fentanyl in 2021 overtook even meth as the drug most likely to be associated with a fatal overdose here.

Relatively cheap and widely available, fentanyl is frequently being mixed with more expensive drugs and is sometimes pressed into counterfeit pills that look like pharmaceuticals before being passed along to unwitting buyers. Potency varies widely and, frequently, the combinations are powerful enough to kill.

A good addition to your first aid kit are affordable Narcan/nalaxone kits that can inhibit the drugs and help quickly reverse an overdose.

Meanwhile, earlier this month, Chief Adrian Diaz announced a joint SPD-federal operation arrested four suspected dealers, resulting in the seizure of nearly 4,000 counterfeit fentanyl pills stamped to look like oxycodone and Xanax pills.

Last week’s Belmont incident remains under investigation. The medical examiner was also investigating to determine an official cause of death.

NEWS FOR ALL -- KEEP CHS PAYWALL-FREE
Give CHS a buck and support local journalism dedicated to your neighborhood. SUBSCRIBE HERE. Become a subscriber at $1/$5/$10 a month to help CHS provide community news with no paywall. You can also sign up for a one-time annual payment.

Subscribe and support CHS Contributors -- $1/$5/$10 per month

Subscribe
Notify of
guest
5 Comments
Inline Feedbacks
View all comments
Guesty
Guesty
20 days ago

Gee if only there was a way to avoid doing hard drugs…

Caphiller
Caphiller
20 days ago

Wow. That’s a terrifying rise in OD deaths. I wonder what percent happen inside vs on the street.

bfinegood
19 days ago
Reply to  Caphiller

kingcounty.gov/overdose -> Data Dashboard -> Decedent Charachteristics.
Its about 10-15% unhoused folks.

Antonio
Antonio
19 days ago

I’ve had two friends this year who both died from Fentanyl in Seattle. It’s one hell of an addictive drug.

Crow
Crow
15 days ago

I was prescribed a big bottle of hydrocodone cough syrup during a bad bout with the flu a few years back. It put me on a cloud, thank God there was no second bottle.